MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION KNEE; BASEPLATE,TIBIAL, STEMMED, POROUS SIZE4 L W/NS BEADS

ENCORE MEDICAL, L.P. FOUNDATION KNEE; BASEPLATE,TIBIAL, STEMMED, POROUS SIZE4 L W/NS BEADS
Catalog Number 311-02-104
Health Effect - Clinical Code Pain (1994)
Date of Event 02/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having recurring pain; the surgeon felt the tibial component had possibly loosened.
 
Additional Manufacturer Narrative
The reason for this revision surgery was knee pain and loosening.The length of the in-vivo service was 9.9 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of looseness.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Factors that may contribute to looseness not associated with the implant are: improper implant selection, degenerative bone disease, and improper surgical technique.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
BASEPLATE,TIBIAL, STEMMED, POROUS SIZE4 L W/NS BEADS
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5522026
Report Number1644408-2016-00139
Device Sequence Number711025
Product Code JWH
UDI-Device Identifier00888912113687
UDI-Public(01)00888912113687
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number311-02-104
Device Lot Number106B1007
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date07/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4),LOT 283G1904
Outcome Attributed to Adverse Event Required Intervention;